Texas, 2011Ice Storm in Texas, February 3 to 4, 2011
February 3 to 4, 2011 · NWS CRP · 15 events in 15 counties and zones
South Texas experienced frigid temperatures and prolonged hard freezes between Tuesday morning February 1st and Saturday morning February 5th, 2011. A large dome of arctic air plunged southward across South Texas on Tuesday morning February 1st behind a strong cold front.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 2
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
South Texas experienced frigid temperatures and prolonged hard freezes between Tuesday morning February 1st and Saturday morning February 5th, 2011. A large dome of arctic air plunged southward across South Texas on Tuesday morning February 1st behind a strong cold front. Arctic high pressure continued to push further south across South Texas between Wednesday February 2nd and Friday February 4th. As a result, widespread record low temperatures occurred between February 2nd and 5th. Most areas averaged between the middle 20s to middle 30s during this entire period. The duration of freezing temperatures for this event was quite remarkable.
These very cold temperatures set the stage for one of the more significant ice storms to affect South Texas in recent history. A strong upper level disturbance approached South Texas on Thursday February 3rd. This disturbance along with increasing Gulf moisture above the cold arctic air helped to produce freezing drizzle by early Thursday evening. Freezing drizzle and light freezing rain then continued through all of Thursday night before ending Friday morning. A brief mix of sleet and snow did occur at times during this event across the Brush Country and northern Coastal Bend. However, little to no sleet or snow accumulation was observed during this event. Ice accumulations on the other hand were significant across much of South Texas. Generally 1/4 to 3/8 of ice accumulations occurred across the Coastal Bend and eastern Brush Country with up to 1/10 ice accumulation across the remainder of South Texas. This amount of ice produced very dangerous driving conditions. As a result, state and local officials closed many of the main roads, highways and bridges across South Texas. Numerous accidents along with multiple injuries were reported. Corpus Christi Fire Department units responded to 75 incidents in a three hour period. Corpus Christi Police Department units responded to 81 major accidents.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Feb 3, 3:17 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 3, 3:17 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CST THU FEB 3 2011
.SHORT TERM (TONIGHT AND FRIDAY)...MODELS PUT THE STRONGEST UPPER
LEVEL SUPPORT TO THE NORTH...BUT REALLY GIVES US THE BEST LIFT
SHORTLY AFTER 00Z WESTERN AREAS AND AROUND 06Z FOR THE EASTERN
AREAS...KEEPING ENOUGH LIFT OVER THE NORTHEAST FOR A SHORT TIME.
HAVE MODIFIED POPS FROM PREVIOUS FORECAST JUST A BIT...BUT OVERALL
AM USING THE ECMWF AND GFS FORECASTS BASICALLY FOR GUIDANCE...
WHICH MEANS A CHANCE FOR SNOW OUT WEST...SNOW/SLEET LIKELY EASTERN
AREAS...WITH A POTENTIAL FOR SOME FREEZING RAIN BETWEEN 00Z AND
06Z. THE LATTER IS PROBABLY THE BEST NEWS...SINCE THE LONGER THIS
TAKES TO HAPPEN THE MORE LIKELY IT WILL BE FROZEN WHICH WILL BE A
LOWER HAZARD THAN ACCUMULATING ICE. STILL...EXPECTING WINTRY
PRECIP TO OCCUR OUT WEST TONIGHT SPREADING EAST AND NORTH
OVERNIGHT...ENDING BY FRIDAY MORNING. AT THIS TIME...WILL TRIM
QPF AMOUNTS FORECASTED...AS MOST OF THE OTHER MODEL (AND HPC
GUIDANCE) IS LOWER THAN THE GFS. MOST AREAS HAVE NOT GOTTEN ABOVE
FREEZING TODAY...AND FREEZE WARNING LOOKS GOOD TIL ABOUT 11/12 PM
FRIDAY BEFORE ALL BECOME ABOVE 32F.
SKIES WILL CLEAR BUT PROBABLY ONLY SLOWLY AS SOME RESIDUAL ENERGY
REMAINS OVER THE AREA. WITH SOME SUNSHINE...SHOULD GET A BIT
WARMER FRIDAY IF THERE IS NOT A TREMENDOUS AMOUNT OF WINTRY PRECIP
THAT INSOLATION WILL HAVE TO MELT BEFORE TEMPERATURES CLIMB.
&&
.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...CLEARING SKIES WILL
PAVE THE WAY FOR ANOTHER VERY COLD NIGHT ACROSS THE REGION.
EXPECTING ANOTHER HARD FREEZE SATURDAY MORNING WITH TEMPS DIPPING
INTO THE MID 20S ACROSS THE INTERIOR TO NEAR 30 ALONG THE COAST.
WITH THE SNOW AND SLEET MELTING ON FRIDAY AFTERNOON AND FREEZING
CONDITIONS FRIDAY NIGHT...PATCHY BLACK ICE IS POSSIBLE. TRAVEL COULD
BECOME DANGEROUS SHORTLY AFTER SUNSET ON FRIDAY AS TEMPS SHOULD FALL
QUICKLY BELOW FREEZING.
TEMPS WILL MODERATE OVER THE WEEKEND AHEAD OF A WEAK FRONT WHICH
SHOULD SLIP THROUGH BY SUNDAY EVENING. MOISTURE RETURN LOOKS WEAK
AND NOT EXPECTING ANY PRECIP FROM THIS SYSTEM AT THIS TIME. THE
FRINGE OF AN ARCTIC AIRMASS WILL TRY TO MOVE INTO THE AREA LATE
MONDAY AS HIGH PRESSURE BEGINS TO NOSE ITS WAY DOWN THE PLAINS...BUT
WINDS WILL BEGIN TO TURN TO THE EAST AND EVENTUALLY SOUTHEAST ON
TUESDAY IN RESPONSE TO AN UPPER TROF DIGGING INTO THE FOUR CORNERS
REGION. SOME SHOWERS MAY DEVELOP AS WARM ADVECTION TAKES SHAPE ON
WEDNESDAY. 00Z EURO AND 12Z GFS DISAGREE ON THE STRENGTH OF THE
SURFACE HIGH BUILDING IN BEHIND THIS DURING THIS TIMEFRAME...BUT
TEND TO AGREE MORE WITH THE 12Z GFS HANDLING OF THE UPPER AND
SURFACE PATTERN. IF THE GFS IS CORRECT... AN ARCTIC FRONT WILL BLAST
THROUGH ON WEDNESDAY WITH VERY COLD AIR INVADING SOUTH TEXAS ONCE
AGAIN. WILL CONTINUE TO MONITOR THIS WITH FUTURE FORECAST PACKAGES.
&&
.MARINE (TONIGHT THROUGH FRIDAY)...HAVE ADJUSTED SMALL CRAFT
ADVISORY CRITERION BASED ON WHAT IS GOING ON NOW AND CURRENT
FORECAST TRENDS. ALL BUT NORTHERN BAYS LIKELY BE IN SCA FOR SOME
TIME THROUGH FRIDAY...WITH ONLY OFFSHORE REMAINING BY THE END OF
THE AFTERNOON ON FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 25 40 23 58 36 / 80 20 0 0 10
VICTORIA 24 37 21 58 32 / 80 50 0 0 10
LAREDO 23 48 25 66 37 / 40 10 0 0 10
ALICE 23 42 22 61 34 / 80 10 0 0 10
ROCKPORT 28 41 27 57 43 / 80 40 0 0 10
COTULLA 17 47 20 63 32 / 50 10 0 0 10
KINGSVILLE 23 41 20 60 34 / 80 20 0 0 10
NAVY CORPUS 28 41 29 56 44 / 80 30 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING UNTIL NOON CST FRIDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
WINTER STORM WARNING UNTIL NOON CST FRIDAY FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LIVE OAK...MCMULLEN...NUECES...REFUGIO...
SAN PATRICIO...VICTORIA.
WINTER WEATHER ADVISORY UNTIL 6 AM CST FRIDAY FOR THE FOLLOWING
ZONES: LA SALLE...WEBB.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 AM CST FRIDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST FRIDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM PORT ARANSAS
TO MATAGORDA SHIP CHANNEL OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM CST FRIDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO
PORT ARANSAS OUT 20 NM.
&&
GW/86...SHORT TERM
MG/77...LONG TERMHazardous weather outlook, Feb 3, 5:21 AM CST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 AM CST THU FEB 3 2011
GMZ230-235-250-255-270-275-TXZ229>234-239>247-041130-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
521 AM CST THU FEB 3 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM WARNING HAS BEEN ISSUED FOR LOCATIONS ALONG AND
EAST OF STATE HIGHWAY 16. A MIXTURE OF FREEZING RAIN...SLEET AND
SNOW WILL LIKELY CAUSE HAZARDOUS TRAVEL ACROSS THE REGION THROUGH
FRIDAY MORNING. THE POTENTIAL FOR ACCUMULATIONS WILL INCREASE
DURING THE LATE EVENING AND OVERNIGHT HOURS. ICE ACCUMULATIONS UP
TO 1/4 INCH ARE POSSIBLE ALONG THE COASTAL COUNTIES...GENERALLY
ALONG AND EAST OF HIGHWAY 77. IN ADDITION...SLEET AND SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE LIKELY ACROSS THE ENTIRE WARNED
AREA WITH HIGHEST ACCUMULATIONS OF 2 TO 3 INCHES MAINLY EXPECTED
NORTH OF LINE FROM PORT LAVACA TO ALICE...FREER AND LOS ANGELES.
A HARD FREEZE IS OCCURRING THIS MORNING AS TEMPERATURES HAVE
DROPPED INTO THE MID TO UPPER 20S INLAND AND LOW 30S ALONG THE
COAST. TEMPERATURES WILL STRUGGLE TO GET ABOVE FREEZING ACROSS MOST
LOCATIONS. THUS...A HARD FREEZE WARNING HAS BEEN ISSUED THROUGH FRIDAY
MORNING.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE GULF WATERS DUE TO
STRONG NORTH WINDS OF 20 TO 25 KNOTS AND HAZARDOUS SEAS. THE BAY
WATERS MAY NEED TO BE ADDED TO THE ADVISORY IF WINDS INCREASE
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A VERY COLD ARCTIC AIRMASS WILL REMAIN ANCHORED ACROSS SOUTH TEXAS
THROUGH SATURDAY MORNING. FREEZING TEMPERATURES ARE LIKELY EACH
MORNING THROUGH SATURDAY AND MUCH OF THE REGION WILL EXPERIENCE HARD
FREEZES WITH LOWS IN THE 20S EACH OF THESE DAYS. COLD TEMPERATURES
AND BREEZY NORTHERLY WINDS WILL CAUSE WIND CHILL VALUES TO DROP INTO
THE TEENS TO LOWER 20S THURSDAY NIGHT AND FRIDAY MORNING.
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
FRIDAY NIGHT...ESPECIALLY OFFSHORE WHERE HAZARDOUS SEAS ARE ALSO
ANTICIPATED TO PERSIST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJG/RG
In the hours before
Local storm report, Feb 3, 12:48 PM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1248 PM CST THU FEB 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1223 PM SLEET TELFERNER 28.83N 96.83W
02/03/2011 E0.00 INCH VICTORIA TX NEWSPAPER
VICTORIA ADVOCATE EMPLOYEE REPORTED SLEET FALLING IN
TELFERNER.
&&
HARTLocal storm report, Feb 3, 12:49 PM CST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1249 PM CST THU FEB 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM SLEET INEZ 28.88N 96.78W
02/03/2011 E0.00 INCH VICTORIA TX NEWSPAPER
NEWSPAPER EMPLOYEE REPORTED LIGHT SLEET FALLING IN INEZ.
&&
HARTIce Storm, Kleberg
- When
- February 3, 5:00 PM CST to February 4, 8:00 AM CST
- Where
- Kleberg forecast zone
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 27.427, -97.668 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Nueces
- When
- February 3, 5:00 PM CST to February 4, 8:00 AM CST
- Where
- Nueces forecast zone
- Injuries
- 0 direct, 1 indirect
- Property damage
- $750,000
- Reported by
- Department of Highways
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, San Patricio
- When
- February 3, 5:00 PM CST to February 4, 8:00 AM CST
- Where
- San Patricio forecast zone
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Webb
- When
- February 3, 6:00 PM CST to February 4, 4:00 AM CST
- Where
- Webb forecast zone
- Property damage
- $100,000
- Reported by
- Department of Highways
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, La Salle
- When
- February 3, 6:00 PM CST to February 4, 4:00 AM CST
- Where
- La Salle forecast zone
- Reported by
- Department of Highways
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Duval
- When
- February 3, 6:00 PM CST to February 4, 5:00 AM CST
- Where
- Duval forecast zone
- Reported by
- Department of Highways
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, McMullen
- When
- February 3, 6:00 PM CST to February 4, 5:00 AM CST
- Where
- McMullen forecast zone
- Reported by
- Department of Highways
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Bee
- When
- February 3, 6:00 PM CST to February 4, 8:00 AM CST
- Where
- Bee forecast zone
- Reported by
- Department of Highways
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Jim Wells
- When
- February 3, 7:00 PM CST to February 4, 6:00 AM CST
- Where
- Jim Wells forecast zone
- Reported by
- Department of Highways
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Live Oak
- When
- February 3, 7:00 PM CST to February 4, 6:00 AM CST
- Where
- Live Oak forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Aransas
- When
- February 3, 7:00 PM CST to February 4, 8:00 AM CST
- Where
- Aransas forecast zone
- Reported by
- Department of Highways
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Refugio
- When
- February 3, 7:00 PM CST to February 4, 8:00 AM CST
- Where
- Refugio forecast zone
- Reported by
- Department of Highways
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Goliad
- When
- February 3, 8:00 PM CST to February 4, 8:00 AM CST
- Where
- Goliad forecast zone
- Reported by
- Department of Highways
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Victoria
- When
- February 3, 8:00 PM CST to February 4, 8:00 AM CST
- Where
- Victoria forecast zone
- Reported by
- Department of Highways
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
Ice Storm, Calhoun
- When
- February 3, 8:00 PM CST to February 4, 9:00 AM CST
- Where
- Calhoun forecast zone
- Reported by
- Department of Highways
- Coordinates
- 28.439, -96.615 (the zone’s center; the record gives no point)
Around 1/10 of ice from freezing drizzle accumulated across Webb, La Salle, and McMullen Counties. Around 1/4 of ice accumulated east of these counties to the coast, with a pocket of up to 3/8 of ice across Nueces, Kleberg and Jim Wells Counties. The icing resulted in widespread road closures of primary highways, secondary roadways, and city and county roads. Numerous traffic accidents occurred, especially in Corpus Christi and Laredo. One traffic injury was reported in Corpus Christi after a 10 year old girls was struck by a vehicle involved in a multi-vehicle, ice related accident. A truck also rolled over in Live Oak County killing one and injuring another, after encountering a patch of ice on a bridge. Most schools and numerous businesses and government offices were closed due to the event.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm in Mississippi, February 3 to 4, 20114 deaths · 9 injured · $15 million · 37 events
- Winter Storm in Texas, February 3 to 4, 20112 deaths · 3 injured · 24 events
- Ice Storm and Winter Storm in Texas, February 3 to 4, 20112 deaths · 23 events
- Heavy Snow and Winter Weather in Texas, February 3 to 4, 201113 injured · $402,000 · 18 events
- Winter Weather in Texas, February 3 to 4, 20111 death · $31,000 · 6 events
- Winter Storm and Winter Weather in Arkansas, February 3 to 4, 20111 death · 1 injured · 9 events
- Ice Storm in Louisiana, February 3 to 4, 20111 death · 14 events
- Winter Weather in Minnesota, February 3, 20111 death · 1 injured · $4,000 · 1 event
- High Surf in California, February 3, 20111 death · 1 event
- Cold in Illinois, February 3 to 4, 20111 death · 1 event
- Ice Storm and Winter Weather in Louisiana, February 3 to 4, 2011$1.8 million · 17 events
- Ice Storm in Louisiana, February 3 to 4, 2011$2.2 million · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289357, 289358, 289360, 289341, 289342, 289344, 289346, 289362, 289347, 289353, 289366, 289367, 289368, 289369, 289370.